MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHETIC, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Osteopenia/ Osteoporosis (2651); Metal Related Pathology (4530)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00630506036 liner standard 3.5 mm offset 36 mm i.D.For use with 60 mm o.D.Shell lot number 62827778.00784301306 femoral stem beaded fullcoat 12/14 neck taper std.Body std.Offset size 13 13 mm distal dia.160 mm length lot number 62928933.00620006022 shell porous with cluster holes 60 mm o.D.Lot number 63021872.H6: component code: mechanical (g04) - head.The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, as supplemental medwatch will be submitted h3 other text : device location is unknown.
 
Event or Problem Description
It was reported that approximately 6 years and 4 months post implantation, the patient underwent a revision procedure due to pain, instability with recurrent dislocations, and elevated cobalt and chromium levels.During the revision, dark blackish fluid from the joint was sent for culture, extensive metallosis was debrided from the trunnion, femoral head and acetabular tissue and bone loss was noted in the posterior acetabular wall.The acetabular component noted to be somewhat retroverted.The femoral stem was left intact, and all other components were revised without complication.There is no additional information available at the time of this report.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history identified additional similar complaints for the head.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed on (b)(6) 2015 with no complications noted.The patient reported multiple dislocations, as well as elevated metal ions and pain.A revision occurred on (b)(6) 2021, where metallosis was identified within the joint.Bone loss noted posteriorly to the cup.All components were explanted except the stem, with new zb products placed.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17143468
Report Number0002648920-2023-00118
Device Sequence Number11236508
Product Code LPH
UDI-Device Identifier00889024144736
UDI-Public(01)00889024144736(17)250531(10)63079301
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number00801803603
Device Lot Number63079301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale